Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 16, NWS Kansas City, MO

June 4, 20108 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 4, 2010, 11:53 PM CDT for 8 counties in Missouri. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2010, 11:53 PM CDT (04:53 UTC)
Expired
Jun 5, 2010, 10:00 AM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:12 AM CDTFLASH FLOODCainsville, MOUNKNOWN AMOUNT OF WATER RUNNING OVER STATE HWY N WEST OF CAINSVILLE DUE TO RAPID FLOODING OF THE THOMPSON RIVER...ROAD IMPASSABLE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 439 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WGUS53 KEAX 050453
FFWEAX
MOC061-075-079-081-129-171-211-227-051100-
/O.NEW.KEAX.FF.W.0016.100605T0453Z-100605T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WORTH COUNTY IN NORTHWEST MISSOURI...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI...
  NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 600 AM CDT SATURDAY

* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  NUMEROUS SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
  THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN    
  HAS FALLEN LATE THIS EVENING WITH LOCALIZED AMOUNTS NEAR 3 
  INCHES. THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE 
  THROUGH AT LEAST 3 AM WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
  INCHES LIKELY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BETHANY...MILAN...TRENTON...CAINSVILLE...EAGLEVILLE...GALT...GILMAN
  CITY...GREEN CITY...MERCER...NEW HAMPTON...PRINCETON...RIDGEWAY AND
  SPICKARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4057 9332 4041 9307 4030 9288 4013 9286
      4004 9286 4004 9336 4005 9379 4014 9423
      4057 9443

$$

DB
1 follow-up statement
780 
WGUS53 KEAX 051036
FFWEAX
MOC061-075-079-081-129-171-211-227-051500-
/O.EXT.KEAX.FF.W.0016.000000T0000Z-100605T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN WORTH COUNTY IN NORTHWEST MISSOURI...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI...
  NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1000 AM CDT

* AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE AN AREA OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY 
RAINFALL MOVING ACROSS THE WARNED AREA. THROUGH DAYBREAK...RADAR 
INDICATED RAINFALL BETWEEN 2 AND 3 INCHES IS COMMON IN MUCH OF THE 
WARNING AREA...WITH SEVERAL LOCATIONS LIKELY RECEIVING UPWARDS OF 5 
INCHES OF RAINFALL.  THIS EXCESSIVE RAINFALL WILL LEAD TO 
SIGNIFICANT FLASH FLOODING THROUGH MID-MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR AS STREAMS AND CREEKS RAPIDLY RISE. SOME LOCATIONS THAT WILL 
EXPERIENCE FLOODING INCLUDE BETHANY...MILAN...TRENTON...CAINSVILLE 
EAGLEVILLE...GALT.  ..GILMAN   CITY...GREEN CITY...MERCER...NEW 
HAMPTON...PRINCETON...RIDGEWAY AND SPICKARD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL THUNDERSTORMS MAY MOVE THROUGH THE WARNING AREA THROUGH 
DAYBREAK...WITH ADDITIONAL RAINFALL TOTALS BETWEEN ONE HALF AND ONE 
INCH POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 4057 9332 4041 9307 4030 9288 4013 9286
      4004 9286 4004 9336 4005 9379 4014 9423
      4057 9443

$$

DUX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 10:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 4, 10:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT FRI JUN 4 2010

.MESOSCALE DISCUSSION...

A VERY WARM AND MOISTURE RICH AIRMASS REMAINED IN PLACE ACROSS THE
CWA EARLY THIS EVENING...WITH ONLY MODEST COLD POOL DEFICITS OVER
NORTH CENTRAL AND NORTHEAST MISSOURI FROM EARLIER SUPERCELL
ACTIVITY.

STRENGTHENING SOUTHWESTERLY LOW LEVEL JET WILL ALLOW FOR CONTINUED
RE-INTENSIFICATION OF THUNDERSTORMS WITH TWO BOUNDARIES SERVING AS
PRIMARY FOCI...ONE ALONG A NEAR-SURFACE BASED BOUNDARY FROM
MARYVILLE TO CAMERON...AND A SECOND MORE ELEVATED ZONE FROM SOUTH
CENTRAL IOWA INTO NORTHEAST MISSOURI.

STEEP MID-LEVEL LAPSE RATES ALONG THE FRINGE OF THE GREAT PLAINS
EML...AS NOTED BY RECENT KMCI AIRCRAFT SOUNDINGS...WILL SUPPORT FOR
RAPID THUNDERSTORM INTENSIFICATION THAT WILL GRADUALLY BUILD
NORTHWEST ALONG THE PRIMARY BOUNDARY WHERE A RESEVOIR OF INSTABILITY
/MUCAPES IN EXCESS OF 2000 J/KG/ RESIDES AT THIS HOUR. THIS AREA
WILL ALSO REMAIN SITUATED ALONG THE SOUTHERN PERIPHERY OF THE MID
LEVEL WESTERLIES...WITH ALREADY SUFFICIENT DEEP LAYER SHEAR
AUGMENTED BY THE LOW LEVEL WIND MAXIMA.

THUS...MULTI-CELLS WITH A FEW SUPERCELLS ARE EXPECTED TO CONTINUE
WITH THE PRIMARY THREAT OF LARGE HAIL UP TO GOLF BALL SIZE. STORMS
INGESTING NEAR-SURFACE BASED PARCELS WILL CONTINUE TO INDIVIDUALLY
MOVE TOWARD THE SOUTHEAST...WITH LEFT SPLITS TAKING A FASTER EAST
MOTION. CURRENT STORM TRAJECTORY DOES NOT SUPPORT COLD POOL
ORGANIZATION AND THUS THE WIND DAMAGE THREAT REMAINS MINIMAL.

BOUNDARY-RELATIVE STORM MOTION WILL UNFORTUNATELY LEAD TO TRAINING
CELLS AND ACONTINUED FLASH FLOOD SITUATION FROM DEKALB THROUGH
NORTHEAST RAY COUNTIES...WITH THE CAMERON AREA BEING THE HARDEST
HIT. LOW CLOUD-TO-GROUND LIGHTNING COUNTS (DESPITE THE ABUNDANCE OF
HAIL REPORTS) SUGGEST THAT WARM RAIN PROCESSES ARE HEAVILY AT
WORK...AND SUPPORTED BY RECENT SOUNDING DATA. WOULD NOT BE SURPRISED
TO SEE A SWATH OF 3 TO LOCALLY 6 INCH RAINFALL AMOUNTS ACROSS THIS
CORRIDOR BEFORE ACTIVITY COLLECTIVELY SHIFTS EAST AND NORTH OVER THE
NEXT SEVERAL HOURS.

MODELS CONTINUE TO SUGGEST THAT BEST LOW LEVEL CONVERGENCE WILL
GRADUALLY SHIFT INTO SE NEB/SRN IA/NE MO AFTER 05Z ALONG THE NOSE OF
THE LOW LEVEL JET...WHICH SHOULD HOPEFULLY TAKE THE FOCUS AWAY FROM
THE CURRENT AREA OF INTENSE CONVECTION.

BOOKBINDER

.PREV DISCUSSION...

VERY NEAR TERM/LATE AFTERNOON-OVERNIGHT...

SATELLITE IMAGERY INDICATES CONGESTED CU HAS FORMED ACROSS FAR
NORTHERN MO IN ASSOCIATION WITH THE H8 CONVERGENCE ZONE AND WITHIN A
VERY MOIST AND UNSTABLE AIRMASS. ML CAPE VALUES WITHIN THIS REGION
ARE IN EXCESS OF 3500J/KG WITH BASICALLY NO CAP. RECENT ACARS FROM
MCI SHOWS THE CONVECTION HAS BEEN SLOW TO GROW VERTICALLY DUE TO THE
MOISTURE BEING SHALLOWER THAN FORECAST...THUS CAPES ARE NOWHERE NEAR
WHAT THE MODELS HAVE FORECAST. PLUS THE CONVERGENCE ZONE IS NOT
PARTICULARLY STRONG AND LATEST BUFR SOUNDINGS SHOW A LACK OF
DIRECTIONAL SHEAR WITHIN THE COLUMN. THAT BEING SAID...HIGHER VALUES
OF 0-6KM BULK SHEAR ARE JUST UPSTREAM AND ONCE THEY ARRIVE WITHIN
THE NEXT COUPLE OF HOURS AM EXPECTING TO SEE SCATTERED CONVECTION
BLOSSOM. IN ADDITION...THE 18Z HRRR SHORT RANGE MODEL HAS
STEADFASTLY HELD ON TO AN INITIATION TIME AROUND 22Z ACROSS
NORTHERN. THUS...AM EXPECTING TO SEE SCATTERED CONVECTION ACROSS
NORTHERN MO DURING THE LATE AFTERNOON AND EVENING HOURS. ML CAPES
AND THE 0-6KM BULK SHEAR SHOULD BE ABLE TO SUPPORT A FEW SUPERCELLS
WITH LARGE HAIL INITIALLY THE MAIN SEVERE THREAT...AND ONCE THE COLD
POOLS FORM AFTER A COUPLE HOURS OF CONVECTION DAMAGING WINDS WILL
BECOME A POSSIBILITY. AREAS NORTH OF A STJ TO MACON LINE HAVE THE
BEST CHANCE AT SEEING THUNDERSTORMS THROUGH THIS EVENING.
HOWEVER...SOME BACK-BUILDING TO THE SOUTHWEST TOWARDS THE KANSAS
CITY AREA IS POSSIBLE AS THE LOW LEVEL JET BACKS TO THE SOUTH AND
CONVECTION HEADS TOWARDS THE MOST UNSTABLE AIRMASS THAT IS LEFT.

THE LATE AFTERNOON/EVENING STORMS ARE EXPECTED TO WEAKEN AND/OR EXIT
THE CWA BY MID TO LATE EVENING. AS THE SOUTHERLY NOCTURNAL LOW LEVEL
JET STRENGTHENS IT FORCE THE VERY MOIST/UNSTABLE AIR NORTH OF THE
STALLED EAST-WEST FRONT WITH NEW CONVECTION FORMING FURTHER NORTH
OVER IOWA VIA INCREASING ISENTROPIC LIFT. THIS REGION WILL BE UNDER
A MORE FAVORABLE FLOW REGIME WHERE EMBEDDED IMPULSES WILL HAVE A
CHANCE TO ENHANCE AND ORGANIZE CONVECTION INTO AN MCS. MODELS HAVE
BEEN PRETTY CONSISTENT IN FORMING AN MCS WHICH COULD TRACK ACROSS
FAR NORTH CENTRAL AND NORTHEAST MO OVERNIGHT. DUE TO THE NEARLY
SATURATED GROUND AND HIGH PWS FEEL A FLASH FLOOD WATCH IS WARRANTED
OVERNIGHT.

SATURDAY/SUNDAY...

HARD TO SAY WHERE ANY MESOSCALE BOUNDARIES WILL END UP FOR SATURDAY.
THERE WILL BE A COLD FRONT UPSTREAM WHICH WILL TRACK EAST-SOUTHEAST
AS A WEAK MID LEVEL SHORTWAVE TRACKS ACROSS THE CENTRAL PLAINS.
AIRMASS OVER THE CWA WILL NOT HAVE CHANGED SINCE FRIDAY SO EXPECT
ANOTHER SULTRY DAY WITH MUCH ABOVE NORMAL TEMPERATURES AND A VERY
UNSTABLE AIRMASS. MODELS DO SHOW A SIGNIFICANT INCREASE IN THE
TEMPERATURES AT H7 WHICH WILL YIELD A STRONG ELEVATED MIXED LAYER OR
EML. THIS SHOULD EFFECTIVELY CAP ANY CONVECTION UNTIL THE COLD FRONT
MOVES THROUGH THE CWA DURING THE AFTERNOON. EXPECT TO SEE A LINE OF
SCATTERED CONVECTION FORM ALONG AND JUST EAST OF THE COLD FRONT WITH
SEVERE WEATHER A GOOD POSSIBILITY.

HIGH PRESSURE BUILDING INTO THE REGION ON SUNDAY WILL DRAW IN MUCH
COOLER AND DRIER WEATHER MAKING FOR A FINE DAY.

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

MEAN SUBTROPICAL RIDGE WILL REMAIN FLATTENED ALONG THE SOUTHERN TIER
STATES INTO EARLY NEXT WEEK...ALONG A CONTINUED FETCH OF STRONG
WESTERLIES TO BISECT THE NATION. OVERALL MODEL TRENDS...LIKELY
INFLUENCED BY CONVECTIVE EPISODES IN THE SHORT TERM...SUGGEST THAT
THE STRONGER WESTERLIES WILL SHIFT A BIT SOUTHWARD AND PROVIDE A
MORE DIRECT INFLUENCE TO THE CWA. LONGWAVE TROUGHING OVER THE
PACIFIC NORTHWEST WILL ALLOW A BARRAGE OF LOW AMPLITUDE SHORTWAVES
TO ZIP THROUGH THE MEAN FLOW...ALLOWING A REPEATED SERIES OF MCS
EVENTS TO IMPACT THE REGION.

STRENGTHENING BAROCLINIC ZONE...IN RESPONSE TO REPEATED CONVECTIVE
COLD POOLS...WILL SERVE AS ONE FOCI FOR DAILY CONVECTION...WHILE MCS
DEVELOPMENT WILL ALSO LIKELY RESULT FROM UPSCALE GROWTH FROM DAILY
CONVECTIVE EPISODES OFF THE FAVORED CO/WY HIGH TERRAIN.

GIVEN THE VERY FAVORABLE SYNOPTIC REGIME FOR MCS ACTIVITY...HAVE
INCREASED POPS MONDAY NIGHT INTO WEDNESDAY. ATTENDANT DAILY THREATS
FOR HAIL/WIND DAMAGE WILL PERSIST FOR ANY NEAR-SURFACE BASED
ACTIVITY...WITH HEAVY RAIN BECOMING AN INCREASING CONCERN AS
THUNDERSTORM COMPLEXES TRACK OVER THE SAME AREAS.

WITH RESPECT TO SENSIBLE WEATHER VARIABLES...WIND FORECAST WILL HAVE
LITTLE SKILL BEYOND DAY 4 AND ASSUMES SOME MEAN AMBIENT FLOW THAT
WILL SURELY BE MUDDLED BY CONVECTION/OUTFLOW/ETC...
LIKEWISE...TEMPERATURE FORECASTS ARE HIGHLY SUBJECT TO CONVECTION
AND SUBSEQUENT DEBRIS...BUT SHOULD AVERAGE COOLER THAN THE PAST
SEVERAL DAYS OWING TO AN EXPECTED SOUTHWARD PUSH TO THE EFFECTIVE
BOUNDARY.

BEYOND THURSDAY...MODELS REMAIN CONSISTENT WITH A STRONG
AMPLIFICATION OF THE WEST COAST TROUGH AND A SPRAWLING HEAT RIDGE
OVER THE CENTRAL CONUS. THUS...SOMETIME IN THE 7 TO 9 DAY TIME FRAME
WOULD EXPECT A PERIOD OF MUCH ABOVE TEMPERATURES AND A REFOCUSING OF
CONVECTION BACK TO THE CENTRAL/NORTHERN HIGH PLAINS.

BOOKBINDER

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS THROUGH THE FORECAST WITH KSTJ
HAVING A SMALL WINDOW OF REDUCED VISIBILITIES FROM THUNDERSTORMS
DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY FORM OVER NORTHERN MO BY MID AFTERNOON.
SHORT TERM CONVECTIVE MODELS AND EXPECTED STORM EVOLUTION SUGGEST
ACTIVITY COULD BUILD TO THE SOUTHWEST AND INTO THE KSTJ TERMINAL
WITH CHANCES DECREASING THE FURTHER SOUTH YOU GO.

DURING THE MID TO LATE EVENING HOURS THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL MARKEDLY DECREASE AT ALL 3 TERMINALS AS THE FOCUS
FOR NEW ACTIVITY WILL BE FURTHER SOUTH AND OVER IA.

THE NOCTURNAL SSW LOW LEVEL JET WILL INCREASE CONSIDERABLY
OVERNIGHT ACROSS KS AND SHIFT EAST INTO WESTERN MO TOWARDS
SUNRISE...WITH THE THREAT OF LOW LEVEL WINDSHEAR INCREASING
ACCORDINGLY. LOW LEVEL INVERSION SHOULD QUICKLY DISSIPATE SHORTLY
AFTER SUNRISE AND ALLOW STRONGER WINDS TO MIX OUT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH
     6 AM SATURDAY MORNING FOR MOZ005>008.

KS...NONE.
Hazardous weather outlook, Jun 4, 7:06 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT FRI JUN 4 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-060000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
706 PM CDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST-
SOUTHEAST ACROSS NORTHERN INTO CENTRAL MISSOURI THIS EVENING. LOW
LEVEL MOISTURE AND A VERY UNSTABLE AIRMASS ARE POOLING AHEAD OF A
WEAK FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS FROM EXTREME NORTHEAST
KANSAS ACROSS NORTH CENTRAL MISSOURI INTO SOUTHEAST IOWA. DUE TO THE
HIGH DEGREE OF INSTABILITY AND MID LEVEL WIND SHEAR PRESENT ROTATING
SUPERCELLS ARE POSSIBLE...WITH LARGE HAIL IN EXCESS OF GOLF BALL
SIZE POSSIBLE AS WELL AS DAMAGING WINDS AND VERY HEAVY RAINFALL. AN
ADDITIONAL TORNADO OR TWO CANNOT BE RULED OUT DURING THE EVENING.

THE STORMS SHOULD DIMINISH LATER THIS EVENING WITH THE LOSS OF THE
AFTERNOON HEATING. HOWEVER OVERNIGHT...AS THE LOW LEVEL JET
INCREASES AND MOVES OVER TOP OF THE FRONT...A COMPLEX OF
THUNDERSTORMS IS LIKELY TO FORM AND ROLL ACROSS IOWA AND FAR NORTHERN
MISSOURI. AGAIN HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT.

ALSO...IF HEAVY RAIN SHOULD OCCUR IN AN AREA...WITH STILL FAIRLY WET
GROUND...THERE WILL BE THE POTENTIAL OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DURING THE DAY ON SATURDAY...THUNDERSTORMS MAY BE ONGOING NEAR THE
IOWA BORDER IN NORTHEAST MISSOURI AT THE START OF THE DAY NEAR A WARM
FRONT. BY MIDDAY AN AREA OF LOW PRESSURE IN EASTERN NEBRASKA WITH A
COLD FRONT IN EASTERN KANSAS WILL BE TRACK SOUTHEAST INTO MISSOURI.
SCATTERED THUNDERSTORMS SHOULD FORM ALONG THIS FRONT DURING THE
AFTERNOON AND EVENING HOURS AS IT MOVES ACROSS THE OUTLOOK AREA...
WITH
DAMAGING WINDS AND LARGE HAIL THE MOST LIKELY SEVERE THREATS. AHEAD
OF THIS COLD FRONT...HEAT INDEX READINGS MAY AGAIN CLIMB INTO THE
MIDDLE TO UPPER 90S ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI
DURING THE AFTERNOON. IF AREAS OF HEAVY RAIN OCCURS, LOCALIZED
FLOODING WILL ALSO BE A CONCERN.

A BRIEF DRY PERIOD IS EXPECTED ON SUNDAY WITH COOLER
TEMPERATURES AND DRIER AIR...BUT THE WEATHER PATTERN WILL BECOME VERY
ACTIVE
ONCE AGAIN FROM MONDAY THROUGH THURSDAY WITH THUNDERSTORMS POSSIBLE
EACH AND EVERY DAY. THE GREATEST CHANCE FOR SEVERE WEATHER APPEARS TO
BE DURING THE MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME. IN
ADDITION...DUE TO THE PROLONGED NATURE OF THE RAIN THREAT AND THE
RECENT HEAVY RAINS...THE THREAT FOR WIDESPREAD FLOODING WILL BE
INCREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THE REST OF THIS EVENING...MAINLY EAST
OF A SAINT JOSEPH TO CLINTON LINE...AND ACROSS THE AREA AGAIN ON
SATURDAY.

NRR

In the hours before

Local storm report, Jun 4, 11:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             BETHANY                 40.27N 94.03W
06/04/2010  E1.00 INCH       HARRISON           MO   LAW ENFORCEMENT

&&

ACH
Special weather statement, Jun 4, 11:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 PM CDT FRI JUN 4 2010

MOZ014-022-023-050500-
CALDWELL MO-DAVIESS MO-LIVINGSTON MO-
1130 PM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...WESTERN
LIVINGSTON AND NORTHEASTERN CALDWELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF GALLATIN...MOVING SOUTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRECKENRIDGE...LOCK SPRINGS AND MOORESVILLE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3980 9359 3963 9387 3986 9405 3992 9394
TIME...MOT...LOC 0430Z 310DEG 23KT 3982 9393

DUX
Local storm report, Jun 4, 11:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     HAIL             BETHANY                 40.27N 94.03W
06/04/2010  M1.25 INCH       HARRISON           MO   TRAINED SPOTTER

&&

ACH
Local storm report, Jun 4, 11:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             BETHANY                 40.27N 94.03W
06/04/2010  M1.25 INCH       HARRISON           MO   TRAINED SPOTTER

&&

ACH
Local storm report, Jun 4, 11:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             BRECKENRIDGE            39.76N 93.80W
06/04/2010  E1.00 INCH       CALDWELL           MO   PUBLIC

&&

ACH
Local storm report, Jun 4, 11:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     HAIL             BETHANY                 40.27N 94.03W
06/04/2010  E1.00 INCH       HARRISON           MO   TRAINED SPOTTER

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:00 PM CDTTornado WarningEAXCaldwell, Ray30 min
Jun 4, 7:08 PM CDTSevere Thunderstorm WarningEAXMacon37 min
Jun 4, 7:10 PM CDTSpecial Weather StatementEAXMacon35 min
Jun 4, 7:15 PM CDTSevere Thunderstorm WarningEAXMacon12 min
Jun 4, 7:20 PM CDTFlash Flood WarningEAXCaldwell, Daviess, DeKalb6 hr
Jun 4, 7:20 PM CDTSevere Thunderstorm WarningEAXCaldwell25 min
Jun 4, 7:27 PM CDTSpecial Weather StatementEAXBuchanan, Clinton48 min
Jun 4, 7:32 PM CDTTornado WarningEAXCarroll, Ray28 min
Jun 4, 7:42 PM CDTSevere Thunderstorm WarningEAXCaldwell33 min
Jun 4, 7:53 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler37 min
Jun 4, 8:12 PM CDTAreal Flood AdvisoryEAXAdair, Putnam6 hr
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray19 min
Jun 4, 8:27 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb33 min
Jun 4, 8:32 PM CDTSpecial Weather StatementEAXPutnam28 min
Jun 4, 8:58 PM CDTAreal Flood AdvisoryEAXClinton, DeKalb6 hr
Jun 4, 9:13 PM CDTSpecial Weather StatementEAXDaviess, DeKalb47 min
Jun 4, 9:19 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, DeKalb26 min
Jun 4, 9:23 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb37 min
Jun 4, 9:40 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Ray35 min
Jun 4, 9:46 PM CDTSevere Thunderstorm WarningEAXDeKalb29 min
Jun 4, 9:56 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb34 min
Jun 4, 10:08 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray37 min
Jun 4, 10:17 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry28 min
Jun 4, 10:26 PM CDTSevere Thunderstorm WarningEAXCaldwell34 min
Jun 4, 10:32 PM CDTAreal Flood WarningEAXCaldwell, Clinton, Ray17 hr
Jun 4, 10:35 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb25 min
Jun 4, 10:44 PM CDTSpecial Weather StatementEAXHarrison, Worth46 min
Jun 4, 10:50 PM CDTSevere Thunderstorm WarningEAXDaviess25 min
Jun 4, 10:52 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth23 min
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Ray32 min
Jun 4, 11:14 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth31 min
Jun 4, 11:30 PM CDTSpecial Weather StatementEAXCaldwell30 min
Jun 4, 11:34 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Livingston26 min
Jun 4, 11:44 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Worth46 min
Jun 4, 11:56 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Livingston15 min
Jun 5, 12:26 AM CDTSpecial Weather StatementEAXMercer49 min
Jun 5, 12:30 AM CDTSpecial Weather StatementEAXWorth45 min
Jun 5, 12:45 AM CDTSpecial Weather StatementEAXGrundy30 min
Jun 5, 12:51 AM CDTSpecial Weather StatementEAXMercer, Worth39 min
Jun 5, 12:54 AM CDTAreal Flood WarningEAXCaldwell, Daviess, DeKalb, Ray14 hr
Jun 5, 12:54 AM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston, Sullivan51 min
Jun 5, 12:59 AM CDTSpecial Weather StatementEAXMercer31 min
Jun 5, 1:23 AM CDTSpecial Weather StatementEAXSullivan52 min
Jun 5, 1:45 AM CDTSpecial Weather StatementEAXLinn30 min
Jun 5, 1:47 AM CDTSpecial Weather StatementEAXGrundy28 min
Jun 5, 3:03 AM CDTSpecial Weather StatementEAXMacon42 min
Jun 5, 4:04 AM CDTSpecial Weather StatementEAXHarrison, Mercer, Putnam, Worth41 min
Jun 5, 4:49 AM CDTSpecial Weather StatementEAXMercer, Sullivan41 min
Jun 5, 6:11 AM CDTSpecial Weather StatementEAXMacon49 min
Jun 5, 9:08 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Jun 5, 9:08 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Jun 5, 9:08 AM CDTRiver Flood WarningEAXLinn, Livingston6 days
Jun 5, 9:08 AM CDTRiver Flood WarningEAXAtchison, Holt20 hr
Jun 5, 9:08 AM CDTRiver Flood WarningEAXGrundy, Livingston44 hr
Jun 5, 10:03 AM CDTAreal Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more30 hr
Jun 5, 11:48 AM CDTRiver Flood WarningEAXAndrew, Nodaway28 hr
Jun 5, 11:48 AM CDTRiver Flood WarningEAXChariton, Howard, Saline27 days
Jun 5, 12:31 PM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler12 hr
Jun 5, 12:31 PM CDTRiver Flood WarningEAXBuchanan5 days
Jun 5, 3:57 PM CDTRiver Flood WarningEAXAndrew, Buchanan46 hr
Jun 5, 4:04 PM CDTRiver Flood WarningEAXChariton, Macon37 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.